Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Diagnosed with antral gastritis. Will it be cured by diet and medication?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
I have being diagnosed with antral gastritis can this kill me or is it treatable with diet and medication had a scope thank you
Posted Thu, 21 Feb 2013 in Digestion and Bowels
Answered by Dr. Mayank Bhargava 1 hour later
Welcome to XXXXXXX forum.

Antral gastritis (gastric word is used for stomach) is a misnomer; gastritis is a pathological term and this diagnosis is generally given by endoscopist (the person who performs endoscopy).
Antral gastritis is diagnosed when a patient is suffering from dyspeptic symptoms and endoscopy findings suggest presence of erosions along edematous (swollen) and erythematous (red) mucosa (inner lining of stomach).

Antral gastritis may be due to Helicobacter pylori infection (a bacteria responsible for gastric / duodenal ulcer), bile reflux, spicy edibles induced etc.
This is not a life threatening condition but if left untreated, could lead to formation of ulcers in stomach.

You should consult with XXXXXXX medicine specialist/ gastroenterologist and should go for thorough check up.
You should also go for complete hemogram, thyroid profile and blood sugar (hypothyroidism and diabetes may harm gastric mucosa by decreasing gastrointestinal motility), urea breath test for H. Pylori bacteria.
If urea breath test is found to be positive then you must have to take treatment against Helicobacter pylori bacteria.
Meanwhile, you should take proton pump inhibitors along with prokinetics (which increase gastrointestinal motility; helps in bile reflux induced gastritis).

You should follow these dietary restrictions:
a) Avoid tomatoes, citrus fruits, tea, coffee, chocolates, spicy and oily food.
b) take lesser amount of onion and garlic.
c) Keep difference of 3 hours between meals and sleep.
d) Take soft diet along with yogurt.

Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava

Above answer was peer-reviewed by
Follow-up: Diagnosed with antral gastritis. Will it be cured by diet and medication? 2 hours later
many thanks for your response i do not have pylori, i meant to ask you i do get a lot of bloating and swelling of the stomach i dont know if thats part of it, ime on nexium and anti nausea pills so far very slow progress hopefully it will settle down they do say it takes time ive had it so far 3 wks, hopefully i wil hear from you again ps pain is like a stabbing pain at times whether this is all part of it kind regards XXXXXXX
Answered by Dr. Mayank Bhargava 54 minutes later
As you have bloating and abdominal distension (swelling of stomach), there may be chances of decreased gastrointestinal motility and you should go for thyroid profile and blood sugar level.
You should also go for serum amylase to rule out pancreatitis (as you have stabbing type of pain).
Bloating and distension of abdomen is also a part of gastritis.
You should continue with Nexium and antiemetics.
You should also take prokinetics on written prescription.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor